Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Quad Cities, IA

April 12, 2014Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 12, 2014, 8:32 AM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 8:32 AM CDT (13:32 UTC)
Expired
Apr 12, 2014, 9:30 AM CDT
In force
58 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 8:32 AM CDTHAIL 0.52 Ese Galena, ILLASTED FROM 0832 TO 0835. MOST HAIL SMALLER.
Apr 12, 8:39 AM CDTHAIL 14 Se Galena, ILQUARTER TO NICKEL SIZE COMPLETELY COVERING THE GROUND.
Apr 12, 8:43 AM CDTHAIL 0.255 Ese Galena, ILMOST PEA WITH SOME SLIGHTLY LARGER.
Apr 12, 8:45 AM CDTHAIL 11 E Galena, ILSLIGHTLY LARGER THAN QUARTER.
Apr 12, 8:58 AM CDTHAIL 0.251 W Apple River, ILOCCURRING RIGHT NOW.
Apr 12, 9:06 AM CDTHAIL 0.88Wsw Warren, ILGOOD NICKEL SIZE TO SLIGHTLY LARGER. LASTED ABOUT 2 MIN. ABOUT AN INCH COVERING THE GROUND.
Apr 12, 9:11 AM CDTHAIL 0.254 Sse Winslow, ILA LOT OF PEA HAIL OCCURRING RIGHT NOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2231 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS53 KDVN 121332
SVRDVN
ILC085-177-121430-
/O.NEW.KDVN.SV.W.0009.140412T1332Z-140412T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 AM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  NORTHWESTERN STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 930 AM CDT

* AT 830 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALENA...AND
  MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COUNCIL HILL...ELIZABETH...SCALES MOUND...SCHAPVILLE...WOODBINE...
  APPLE RIVER...STOCKTON...WARREN...NORA...LENA...WINSLOW...RODDEN...
  GALENA TERRITORY...GUILFORD...APPLE CANYON LAKE...APPLE RIVER
  CANYON STATE PARK...WADDAMS GROVE...LAKE LEAQUANA STATE PARK...MC
  CONNELL AND RED OAK.

OTHER LOCATIONS AFFECTED INCLUDE ELIZABETH FAIRGROUNDS...JO DAVIESS
COUNTY FAIRGROUNDS AND CANYON CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4241 8958 4228 9043 4233 9042 4238 9048
      4241 9055 4250 9058 4251 9049 4251 8962
TIME...MOT...LOC 1332Z 255DEG 37KT 4237 9038

HAIL...1.00IN
WIND...60MPH

$$

ERVIN
9 follow-up statements
822 
WWUS53 KDVN 121337
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 AM CDT SAT APR 12 2014

ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
837 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN 
STEPHENSON AND JO DAVIESS COUNTIES UNTIL 930 AM CDT...

AT 834 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF GALENA...AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ELIZABETH...SCALES MOUND...SCHAPVILLE...WOODBINE...APPLE RIVER...
STOCKTON...WARREN...NORA...LENA...WINSLOW...APPLE CANYON LAKE...APPLE
RIVER CANYON STATE PARK...WADDAMS GROVE...LAKE LEAQUANA STATE PARK...
MC CONNELL...BUENA VISTA...ONECO AND ORANGEVILLE.

OTHER LOCATIONS AFFECTED INCLUDE ELIZABETH FAIRGROUNDS...JO DAVIESS
COUNTY FAIRGROUNDS AND CANYON CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4241 8958 4229 9036 4234 9038 4239 9043
      4244 9049 4250 9058 4251 9049 4251 8962
TIME...MOT...LOC 1338Z 255DEG 37KT 4238 9030

HAIL...1.00IN
WIND...60MPH

$$

ERVIN
997 
WWUS53 KDVN 121342
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT SAT APR 12 2014

ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
842 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN 
STEPHENSON AND JO DAVIESS COUNTIES UNTIL 930 AM CDT...

AT 838 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHAPVILLE...
AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
SCALES MOUND...SCHAPVILLE...WOODBINE...APPLE RIVER...WARREN...NORA...
LENA...WINSLOW...APPLE CANYON LAKE...APPLE RIVER CANYON STATE PARK...
WADDAMS GROVE...LAKE LEAQUANA STATE PARK...MC CONNELL...BUENA
VISTA...ONECO AND ORANGEVILLE.

OTHER LOCATIONS AFFECTED INCLUDE JO DAVIESS COUNTY FAIRGROUNDS AND
CANYON CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4241 8958 4231 9031 4235 9033 4242 9039
      4246 9046 4248 9047 4251 9049 4251 8962
TIME...MOT...LOC 1342Z 255DEG 37KT 4239 9024

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
096 
WWUS53 KDVN 121349
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 AM CDT SAT APR 12 2014

ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
849 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN 
STEPHENSON AND JO DAVIESS COUNTIES UNTIL 930 AM CDT...

AT 847 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHAPVILLE...
AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WARREN...NORA...WINSLOW...APPLE RIVER CANYON STATE PARK...WADDAMS
GROVE...LAKE LEAQUANA STATE PARK AND MC CONNELL.

OTHER LOCATIONS AFFECTED INCLUDE JO DAVIESS COUNTY FAIRGROUNDS AND
CANYON CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4237 9021 4241 9024 4249 9030 4250 8975
      4242 8970 4234 9013 4233 9018
TIME...MOT...LOC 1349Z 246DEG 29KT 4244 9017

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
855 
WWUS53 KDVN 121354
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 AM CDT SAT APR 12 2014

ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
854 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND EAST CENTRAL JO DAVIESS COUNTIES UNTIL 930 AM CDT...

AT 851 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHAPVILLE...
AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...PUBLIC.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WARREN...NORA...WINSLOW...APPLE RIVER CANYON STATE PARK...WADDAMS
GROVE...LAKE LEAQUANA STATE PARK AND MC CONNELL.

OTHER LOCATIONS AFFECTED INCLUDE CANYON CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4237 9013 4243 9018 4249 9025 4250 8975
      4242 8970 4234 9013
TIME...MOT...LOC 1354Z 246DEG 29KT 4245 9012

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
124 
WWUS53 KDVN 121359
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 AM CDT SAT APR 12 2014

ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
859 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND CENTRAL JO DAVIESS COUNTIES UNTIL 930 AM CDT...

AT 856 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR APPLE RIVER...
AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WARREN...NORA...WINSLOW...WADDAMS GROVE...LAKE LEAQUANA STATE PARK
AND MC CONNELL.

OTHER LOCATIONS AFFECTED INCLUDE CANYON CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4239 9009 4243 9018 4249 9022 4250 8975
      4242 8970 4235 9006
TIME...MOT...LOC 1359Z 241DEG 28KT 4248 9007

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
252 
WWUS53 KDVN 121402
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 AM CDT SAT APR 12 2014

ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
902 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND NORTHEAST JO DAVIESS COUNTIES UNTIL 930 AM CDT...

AT 900 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR APPLE RIVER...
AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WARREN...NORA...WINSLOW...WADDAMS GROVE...LAKE LEAQUANA STATE PARK
AND MC CONNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4241 9003 4245 9011 4249 9016 4250 8975
      4242 8970 4236 9001
TIME...MOT...LOC 1403Z 241DEG 28KT 4249 9003

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
644 
WWUS53 KDVN 121406
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CDT SAT APR 12 2014

ILC085-177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-STEPHENSON IL-
906 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON AND CENTRAL JO DAVIESS COUNTIES UNTIL 930 AM CDT...

AT 904 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WARREN...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...PEA TO QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WARREN...NORA...WINSLOW...WADDAMS GROVE...LAKE LEAQUANA STATE PARK
AND MC CONNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4241 9003 4245 9011 4249 9016 4250 8975
      4242 8970 4236 9001
TIME...MOT...LOC 1406Z 241DEG 28KT 4250 9001

HAIL...1.00IN
WIND...<50MPH

$$
002 
WWUS53 KDVN 121412
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 AM CDT SAT APR 12 2014

ILC085-121422-
/O.CAN.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
JO DAVIESS IL-
912 AM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JO DAVIESS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4242 8970 4238 8989 4242 8987 4248 8993
      4249 8993 4250 8981 4250 8975
TIME...MOT...LOC 1412Z 266DEG 46KT 4245 8975

$$

ILC177-121430-
/O.CON.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
STEPHENSON IL-
912 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STEPHENSON COUNTY UNTIL 930 AM CDT...

AT 909 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINSLOW...AND
MOVING EAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MC CONNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4242 8970 4238 8989 4242 8987 4248 8993
      4249 8993 4250 8981 4250 8975
TIME...MOT...LOC 1412Z 266DEG 46KT 4245 8975

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
238 
WWUS53 KDVN 121416
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 AM CDT SAT APR 12 2014

ILC177-121426-
/O.CAN.KDVN.SV.W.0009.000000T0000Z-140412T1430Z/
STEPHENSON IL-
916 AM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STEPHENSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE QUAD CITIES.

LAT...LON 4242 8970 4238 8989 4242 8987 4248 8993
      4249 8993 4250 8981 4250 8975
TIME...MOT...LOC 1416Z 266DEG 46KT 4244 8968

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:56 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 12, 6:56 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 AM CDT SAT APR 12 2014

.SYNOPSIS...
ISSUED AT 242 AM CDT SAT APR 12 2014

06Z SURFACE ANALYSIS REVEALED TWO MAIN BOUNDARIES IN OR CLOSE TO
THE CWA EARLY THIS MORNING. A STATIONARY FRONT RAN FROM A SURFACE
LOW OVER SOUTH DAKOTA TO JUST NORTH OF HIGHWAY 30. BEHIND THIS
FRONT...TEMPERATURES HAVE BEEN STEADY OR SLOWLY RISING THROUGHOUT
THE NIGHT MAINLY IN THE 50S. AHEAD OF THE FRONT TEMPERATURES HAVE
DROPPED INTO THE 40S. A WARM FRONT WAS LIFTING NORTH ACROSS
MISSOURI WITH THE MAIN SURGE OF MOISTURE EVIDENT BEHIND THE FRONT
WITH DEWPOINTS SOUTH OF IT ALREADY IN THE LOW TO MID 50S. LATEST
RADAR IMAGERY DEPICTED SHOWERS AND A FEW ISOLATED THUNDERSTORMS
MOVING ACROSS NW IOWA ATTIM JUST AHEAD OF SURFACE LOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT SAT APR 12 2014

ACTIVE DAY IN STORE FOR THE AREA WITH SEVERE WEATHER POSSIBLE
MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING.

CURRENT SHOWERS/ISOLATED T-STORMS OVER NW IOWA WILL TRACK EAST
STAYING MAINLY TO OUR NORTH THIS MORNING AND AHEAD OF STATIONARY
FRONT. NONETHELESS...MAY STILL SEE A SHOWER OR ISOLATED
THUNDERSTORM ALONG AND NORTH OF HIGHWAY 20 THIS MORNING AND HAVE
MAINTAINED CHANCE POPS FOR THIS. MODELS STILL HAVING TROUBLE WITH LOW
LEVEL MOISTURE FIELDS TOO MOIST COMPARED TO REALITY. THE GFS IN
PARTICULAR IS WAY TOO MOIST AT THE SURFACE WITH DEWPOINTS IN THE
60S OVER MOST OF THE AREA AS EARLY AS NOON. DISCOUNTED THIS AND
FEEL THAT DEWPOINTS IN THE MID TO UPPER 50S ARE MORE REASONABLE.

PRIMARY SURFACE LOW WILL TRACK EAST INTO SOUTHERN MINNESOTA DURING
THE DAY PUTTING THE ENTIRE CWA IN THE WARM SECTOR. THIS ALONG WITH
FORECAST SOUNDINGS SHOWING DEEP MIXING AROUND 800MB WILL HELP BOOST
TEMPERATURES WELL INTO THE 70S BY THE AFTERNOON WITH LOCATIONS
SOUTH OF I-80 LIKELY NEAR OR SLIGHTLY ABOVE 80 DEGREES. THESE WARM
AND UNSTABLE CONDITIONS WILL PRIME THE ATMOSPHERE AHEAD OF COLD
FRONT WITH SB CAPE VALUES INCREASING TO 1500 TO 2000 J/KG BY EARLY
AFTERNOON MAINLY ACROSS THE NORTH AND WEST SECTIONS OF THE CWA.
0-6KM SHEAR VALUES IN EXCESS OF 40 KTS WILL BE SUFFICIENT ENOUGH
FOR THE DEVELOPMENT OF SUPERCELLS AS WEAK CAP BREAKS BY LATE
AFTERNOON. HI-RES MODELS SUGGEST CONVECTIVE INITIATION TO OCCUR IN
20-23Z TIME FRAME ACROSS CENTRAL IOWA WITH CELLS PROPAGATING EAST.
THE PRIMARY RISK WILL BE LARGE HAIL WITH ANY STRONG STORM THAT DEVELOPS.
KEPT HIGHEST POPS FOR T-STORMS OVER THE NORTH AND WEST SECTIONS OF
THE CWA CLOSER TO THE ADVANCING COLD FRONT AND BETTER INSTABILITY.

TONIGHT...MAIN SURFACE BOUNDARY TO STALL IN OR CLOSE TO THE CWA
WITH INCREASING CONVERGENCE AND FORCING PROGS ALONG THE BOUNDARY
SUGGESTING SHOWERS AND T-STORMS ONGOING OVER MUCH OF THE CWA. ANOTHER
MID LEVEL SHORTWAVE IS EXPECTED TO RIPPLE UP ALONG THE BOUNDARY
WITH IMPRESSIVE THETA-E ADVECTION AND CONVERGENCE THAT WILL HELP
KEEP PCPN ONGOING. MODEL PWATS INCREASING TO 200% OF NORMAL WITH
AMOUNTS 1-1.3 INCHES SUPPORTS RAIN AMOUNTS AROUND A HALF INCH
LIKELY BY 12Z SUNDAY ESPECIALLY ACROSS THE NORTHWEST SECTIONS OF
THE CWA.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 333 AM CDT SAT APR 12 2014

HEAVY RAIN OF AROUND 1-2 INCHES STILL LOOKS ON TRACK FOR MUCH OF THE
CWA SUNDAY AND SUNDAY NGT... AS AN UPPER LEVEL SHORTWAVE EJECTS
NORTHEAST FROM THE DESERT SOUTHWEST AND ENCOUNTERS DEEP MOISTURE
POOLING ALONG STALLED FRONTAL ZONE WITH PRECIPITABLE WATER VALUES OF
NEARLY 2 STANDARD DEVIATIONS ABOVE NORMAL. STRONG JET DYNAMICS ALSO
COME INTO PLAY WITH MODELS SHOWING COUPLING OF JETS BETWEEN
RIGHT ENTRANCE REGION OF UPPER MIDWEST SEGMENT AND LEFT EXIT REGION
OF SOUTHERN PLAINS SEGMENT WHICH INDUCES DEEPENING SFC WAVE TRANSLATING
ALONG FRONTAL ZONE ENHANCING LOW LEVEL CONVERGENCE. SFC FRONTAL ZONE
NEARLY PARALLEL TO MID LEVEL FLOW OWING TO THE POTENTIAL FOR TRAINING
CONVECTION AND LOCALLY HIGHER AMOUNTS... WHICH COULD YIELD A LOCALIZED
FLOODING THREAT. OTHERWISE... OUTSIDE OF ANY PERSISTENT TRAINING AND
HIGHER RAINFALL AMOUNTS OF 3+ INCHES... MOST AREAS WITH DRY WARM GROUND
SHOULD BE ABLE TO ABSORB THE HEAVY RAINS... BUT WILL SEE RISES ON
RIVERS/STREAMS/CREEKS THROUGH EARLY NEXT WEEK. CONVECTION SHOULD
GRADUALLY DIMINISH TO STRATIFORM RAIN BY SUNDAY EVENING WITH POST-FRONTAL
DEFORMATION BAND AND DEEPLY SATURATED ATMOSPHERIC COLUMN. STILL APPEARS
OVERNIGHT SUNDAY NGT WILL SEE RAIN MIX WITH OR CHANGE TO SNOW FOR A TIME
MAINLY NORTH/WEST OF QUAD CITIES WITH COLD AIR WRAPPING IN ON STRENGTHENING
NORTHERLY WINDS.

MON-MON NGT...LIKELY TO SEE WINTRY MIX OR RAIN CHANGE TO SNOW BUILDING INTO
AREAS FROM QUAD CITIES EAST/SOUTH UNTIL MID MORNING MONDAY BEFORE
PCPN TAPERS OFF. WARM...WET GROUND AND TEMPS ABOVE FREEZING SHOULD KEEP
ANY SNOW ACCUMS MINOR (LESS THAN 1 INCH) AND MAINLY ON GRASSY OR ELEVATED
SURFACES MAINLY NORTH/WEST OF QUAD CITIES. AFTER PCPN EXITS BY MID MORNING
MAY SEE SMALL CHANCE OF SHOWERS (POSSIBLY MIXED WITH SNOW) EXIST INTO
MONDAY PM WITH MODELS TRENDING SLOWER WITH UPPER TROUGH PASSAGE... BUT MAIN
STORY WILL BE WINDY AND RAW CONDITIONS WITH HIGHS WELL BELOW NORMAL AND
ONLY IN THE LOWER TO MIDDLE 40S WHILE WINDS MAKE IT FEEL MORE LIKE
LOWER TO MIDDLE 30S. DECREASING CLOUDS LATE MONDAY CONTINUING INTO MONDAY NGT
WITH HIGH PRESSURE BUILDING IN. WINDS LOOK TO DIMINISH WHICH WILL SET THE
STAGE FOR A COLD NGT WITH LOWS MAINLY IN THE 20S.

TUE-TUE NGT... GENERALLY QUIET AS HIGH PRESSURE BUILDS OVERHEAD THEN SHIFTS
EAST TUE NGT. LIMITED MIXING TO KEEP COOL HIGHS IN THE 40S ON TUESDAY.
WITH INCREASING SOUTHERLY WINDS TUE NGT MAY SEE LOWS IN THE EVENING WITH
TEMPS THEN STEADY TO RISING OVRNGT.

WED-FRI... LARGE RUN TO RUN VARIANCES IN MEDIUM RANGE MODELS LENDS TO
LOWER CONFIDENCE FCST... BUT GENERALLY IT APPEARS AS THOUGH SOME RAIN CHCS
WILL RETURN TO THE REGION ESPECIALLY TOWARD THE LATTER HALF OF THE
PERIOD WITH CONTINUED MOISTURE ADVECTION AND ENERGY ADVANCING EASTWARD FROM
THE ROCKIES THROUGH THE MIDWEST. TEMPS SHOULD MODERATE DURING THE PERIOD
WITH READINGS CLOSER TO NORMAL BY LATE WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 646 AM CDT SAT APR 12 2014

VFR CONDITIONS WILL BE SEEN THROUGH AT LEAST 13/00Z AT ALL
TERMINALS. STRONG LOW LEVEL JET AT 1000 TO 1500 FT AGL WILL RESULT
IN A LOW LEVEL WIND SHEAR THREAT AT CID/DBQ/MLI UNTIL 12/15Z.
MOISTURE RETURN ON THESE STRONG SOUTH WINDS ALONG AND NEAR SURFACE
BOUNDARY ACROSS EASTERN IOWA MAY LEAD TO RAIN SHOWERS AT CID/DBQ
THIS MORNING AND HAVE INCLUDED VSCH WORDING FOR THIS. COLD FRONT
TO PUSH ACROSS IOWA LATE AFTERNOON AND EARLY EVENING WITH STRONG
STORMS DEVELOPING AHEAD OF IT AND MOVING EAST. BEST CHANCES FOR
TSRA AT THIS TIME APPEAR TO BE NORTH AND WEST OF THE CID/DBQ
TERMINALS WITH MVFR CONDITIONS POSSIBLE WITH ANY STORMS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...GROSS
SHORT TERM...GROSS
LONG TERM...05
AVIATION...GROSS
Hazardous weather outlook, Apr 12, 4:40 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT SAT APR 12 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
440 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE
OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS.
A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN AND SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE OUTLOOK
AREA ON SUNDAY INTO SUNDAY EVENING. SMALL HAIL WILL BE POSSIBLE
WITH THE STRONGER STORMS SUNDAY MORNING. HEAVY RAINFALL AMOUNTS OF
1 TO 2 INCHES IS ANTICIPATED OVER MUCH OF THE OUTLOOK AREA BY
MONDAY MORNING. LOCALLY HIGHER AMOUNTS OF AROUND 3 INCHES WILL BE
POSSIBLE IN AREAS THAT SEE REPEATED STORM ACTIVITY. THIS WILL
LIKELY LEAD TO RISES ON RIVERS...STREAMS AND CREEKS WITH LOCALIZED
FLOODING POSSIBLE THROUGH EARLY NEXT WEEK.

COLDER AIR MOVING INTO THE REGION LATE SUNDAY NIGHT AND MONDAY
MORNING WILL LIKELY RESULT IN ANY LINGERING LIGHT RAIN MIXING
WITH...OR CHANGING TO SNOW FOR A BRIEF PERIOD WITH LITTLE IF ANY
ACCUMULATION ANTICIPATED DUE TO A WARM...WET GROUND AND TEMPERATURES
ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE
EVENING. ALSO...ANY REPORTS OF RAINFALL AMOUNTS IN EXCESS OF AN
INCH WOULD BE APPRECIATED.

In the hours before

Special weather statement, Apr 12, 7:34 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 AM CDT SAT APR 12 2014

IAZ041-042-053-054-ILZ001-121330-
DELAWARE-DUBUQUE-JACKSON-JO DAVIESS-JONES-
734 AM CDT SAT APR 12 2014

...STRONG THUNDERSTORM MOVING THROUGH THE AREA...

AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CASCADE...OR 14 MILES
NORTHEAST OF ANAMOSA...MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND A BRIEF DOWNPOUR IS POSSIBLE WITH THIS STORM.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4251 9063 4251 9010 4249 9008 4242 9006
      4215 9113 4232 9122 4262 9070
TIME...MOT...LOC 1230Z 248DEG 37KT 4228 9104

GROSS
Local storm report, Apr 12, 8:32 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HAIL             5 ESE GALENA            42.39N 90.34W
04/12/2014  M0.25 INCH       JO DAVIESS         IL   LAW ENFORCEMENT

            GALENA TERRITORY

&&

TEO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:18 AM CDTSevere Thunderstorm WarningDVNStephenson42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.